Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Nov 11, 2021, 8:52 AM CST for Walton County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 11, 2021, 8:52 AM CST (14:52 UTC)
- Expired
- Nov 11, 2021, 9:15 AM CST
- In force
- 23 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 50
- Spout
- Possible
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 38 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
650
WWUS82 KTAE 111452 CCA
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
852 AM CST Thu Nov 11 2021
FLZ108-111515-
South Walton FL-
852 AM CST Thu Nov 11 2021
...A shower with a possible waterspout may impact shoreline
locations near Choctaw Beach through 915 AM CST...
At 850 AM CST, Doppler radar was tracking a shower capable of
producing a waterspout over Choctawhatchee Bay south of Choctaw
Beach, moving north at 15 mph.
HAZARD...Waterspouts and wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
Locations impacted include...
Choctaw Beach.
LAT...LON 3053 8634 3051 8625 3048 8626 3048 8627
3047 8630 3048 8633 3047 8635
TIME...MOT...LOC 1450Z 199DEG 12KT 3045 8631
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
AHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Nov 11, 5:43 AM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Nov 11, 5:43 AM CST, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 643 AM EST Thu Nov 11 2021 .AVIATION... [Through 12Z Friday] A mix of VFR/MVFR conditions is expected to prevail today as a weakening frontal system nears the region. However, some terminals will have a few hours of IFR/LIFR ceilings this morning until they gradually lift by 15z. Light rain showers will bring temporary ceiling/visibilities restrictions to MVFR/IFR levels at times through the period. Light easterly/southeasterly flow will increase through the afternoon and become southerly by the end of the TAF period. Late in the TAF period and into Friday morning expect widespread low ceilings and potentially fog to develop as the front slowly moves through the region. && .PREV DISCUSSION [330 AM EST]... .NEAR TERM [Through Tonight]... A large central US upper level trough is expected to slowly translate east through early Friday as cyclonic flow aloft prevails today. At the surface, moist southerly flow will develop through the afternoon as a weakening cold front nears the forecast area tonight. Scattered showers ahead of and along the front are possible as conditions warm up through the afternoon across the forecast area. Some thunder can't be ruled out, but with weak instability present, any thunderstorms would likely be confined to the front off to the northwest where the greatest upper level support is expected to reside. Whatever is left of the frontal boundary this afternoon will slowly slide into the remainder of the forecast area late tonight. However, with upper level support quickly moving off to the northeast, and loss of daytime heating, expect only an isolated shower or two in the overnight hours. .SHORT TERM [Friday Through Saturday]... Weakening front will continue southward and dissipate over the FL peninsula and Gulf waters Friday. Very little in the way of rain chances are expected Friday and Friday night. A stronger cold front will be on its heels and sweep through Saturday. A few showers could occur in coastal sections early Saturday morning but moisture will be lacking as the first front scoured out much of the available moisture. What this front will bring is cooler temperatures heading into the long term. Highs Friday are expected to be in the 70s. A decent temperature gradient will exist for highs Saturday with low 60s in southeast AL to mid 70s in the eastern FL Big Bend. .LONG TERM [Saturday Night Through Thursday]... Surface high pressure settles into the northern Gulf coast behind the Saturday cold front. Northwesterly surface flow will continue through Monday. This will set up cool days and cold nights. Lows in the upper 30s to lower 40s and highs in the 60s will prevail with dry conditions. Another dry cold front will pass by Monday with high pressure, initially over the southern Appalachians Tuesday, will move off the east coast Wednesday. Mid 60s for highs on Tuesday but surface winds become easterly beginning Wednesday which signals a warmup Wednesday and Thursday. Highs during this later portion will return to the 70s as dry weather continues. .MARINE... Onshore southerly flow will prevail today into the evening as high pressure is situated off the eastern seaboard. Winds will become northerly beginning Friday behind a cold frontal passage. Another front Saturday will bring stronger offshore winds and at least small craft exercise caution conditions Saturday and Saturday night. Moderate offshore winds will continue into early next week. .FIRE WEATHER... Warm conditions continue this afternoon but increased moisture, scattered showers, and winds around 5 to 10 mph from the south will keep fire weather concerns low today. A weakening front moves into the area on Friday with light westerly winds moving in behind this feature. In the absence of a stronger push of westerly winds, expect low dispersions on Friday. A stronger front moves into the area late on Saturday which will bring much cooler and drier conditions for the remainder of the upcoming weekend. .HYDROLOGY... Rainfall amounts will generally be around half an inch or less through the next week with isolated higher amounts within any thunderstorms as two back-to-back cold front move through the area through Saturday. There are no flooding concerns at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 77 60 77 52 71 / 30 10 10 10 10 Panama City 77 60 75 54 69 / 40 20 10 10 10 Dothan 77 55 72 47 64 / 40 40 0 10 10 Albany 78 59 74 48 67 / 40 30 0 10 10 Valdosta 78 61 75 50 70 / 30 10 10 10 10 Cross City 79 62 79 55 73 / 20 10 10 10 20 Apalachicola 76 62 75 57 70 / 30 20 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through this evening for Coastal Franklin. GA...None. AL...None. GM...None. && NEAR TERM...Dobbs SHORT TERM...Scholl LONG TERM...Scholl AVIATION...Dobbs MARINE...Scholl FIRE WEATHER...Dobbs HYDROLOGY...Scholl
In the hours before
Special weather statement, Nov 11, 8:51 AM CST, 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
851 AM CST Thu Nov 11 2021
FLZ108-111515-
South Walton FL-
851 AM CST Thu Nov 11 2021
...A strong thunderstorm will impact portions of through 915 AM
CST...
At 850 AM CST, Doppler radar was tracking a shower capable of
producing a waterspout over Choctawhatchee Bay south of Choctaw
Beach, moving north at 15 mph.
HAZARD...Waterspouts and wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
Locations impacted include...
Choctaw Beach.
LAT...LON 3053 8634 3051 8625 3048 8626 3048 8627
3047 8630 3048 8633 3047 8635
TIME...MOT...LOC 1450Z 199DEG 12KT 3045 8631
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AHSpecial weather statement, Nov 11, 8:52 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
852 AM CST Thu Nov 11 2021
FLZ108-111515-
South Walton FL-
852 AM CST Thu Nov 11 2021
...A shower with a possible waterspout may impact shoreline
locations near Choctaw Beach through 915 AM CST...
At 850 AM CST, Doppler radar was tracking a shower capable of
producing a waterspout over Choctawhatchee Bay south of Choctaw
Beach, moving north at 15 mph.
HAZARD...Waterspouts and wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
Locations impacted include...
Choctaw Beach.
LAT...LON 3053 8634 3051 8625 3048 8626 3048 8627
3047 8630 3048 8633 3047 8635
TIME...MOT...LOC 1450Z 199DEG 12KT 3045 8631
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 3:10 AM CST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 21 hr |
| Nov 11, 8:37 AM CST | Special Marine Warning | TAE | 53 min | |
| Nov 11, 8:51 AM CST | Special Weather Statement | TAE | Walton | 24 min |
| Nov 11, 11:24 AM CST | Special Weather Statement | TAE | Holmes | 36 min |
| Nov 11, 12:00 PM CST | Special Weather Statement | TAE | Geneva | 30 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.